Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2012, Article ID 937324, 20 pages
http://dx.doi.org/10.1155/2012/937324
Research Article

Arbitrage-Free Conditions and Hedging Strategies for Markets with Penalty Costs on Short Positions

Departamento de Engenharia de Telecomunicações e Controle, Escola Politécnica da Universidade de São Paulo, 05508-900 São Paulo, SP, Brazil

Received 25 October 2011; Accepted 13 December 2011

Academic Editor: Weihai Zhang

Copyright © 2012 O. L. V. Costa and E. V. Queiroz Filho. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Markowitz, “Portfolio selection,” The Journal of Finance, vol. 7, pp. 77–91, 1952. View at Google Scholar
  2. H. M. Markowitz, Portfolio Selection: Efficient Diversification of Investments, John Wiley & Sons, New York, NY, USA, 1959.
  3. O. L. V. Costa and A. C. Paiva, “Robust portfolio selection using linear-matrix inequalities,” Journal of Economic Dynamics & Control, vol. 26, no. 6, pp. 889–909, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. M. A. Howe and B. Rustem, “A robust hedging algorithm,” Journal of Economic Dynamics & Control, vol. 21, no. 6, pp. 1065–1092, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. M. A. Howe, B. Rustem, and M. J.P. Selby, “Multi-period minimax hedging strategies,” European Journal of Operational Research, vol. 93, no. 1, pp. 185–204, 1996. View at Publisher · View at Google Scholar
  6. R. Roll, “A mean/variance analysis of tracking error,” The Journal of Portfolio Management, vol. 18, no. 4, pp. 13–22, 1992. View at Publisher · View at Google Scholar
  7. B. Rustem, R. G. Becker, and W. Marty, “Robust min-max portfolio strategies for rival forecast and risk scenarios,” Journal of Economic Dynamics & Control, vol. 24, no. 11-12, pp. 1591–1621, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. M. C. Steinbach, “Markowitz revisited: mean-variance models in financial portfolio analysis,” SIAM Review, vol. 43, no. 1, pp. 31–85, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. D. Li and W.-L. Ng, “Optimal dynamic portfolio selection: multiperiod mean-variance formulation,” Mathematical Finance, vol. 10, no. 3, pp. 387–406, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. N. Bäuerle and U. Rieder, “Portfolio optimization with Markov-modulated stock prices and interest rates,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 49, no. 3, pp. 442–447, 2004. View at Publisher · View at Google Scholar
  11. U. Çakmak and S. Özekici, “Portfolio optimization in stochastic markets,” Mathematical Methods of Operations Research, vol. 63, no. 1, pp. 151–168, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. O. L. V. Costa and M. V. Araujo, “A generalized multi-period mean-variance portfolio optimization with Markov switching parameters,” Automatica, vol. 44, no. 10, pp. 2487–2497, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. O. L. V. Costa and W. L. de Paulo, “Indefinite quadratic with linear costs optimal control of Markov jump with multiplicative noise systems,” Automatica, vol. 43, no. 4, pp. 587–597, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. O. L. V. Costa and R. B. Nabholz, “Multiperiod mean-variance optimization with intertemporal restrictions,” Journal of Optimization Theory and Applications, vol. 134, no. 2, pp. 257–274, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. X. Y. Cui, D. Li, S. Y. Wang, and S. S. Zhu, “Better than dynamic mean-variance: time inconsistency and free cash flow stream,” Mathematical Finance, vol. 22, no. 2, pp. 346–378, 2012. View at Publisher · View at Google Scholar
  16. X. Li, X. Y. Zhou, and A. E. B. Lim, “Dynamic mean-variance portfolio selection with no-shorting constraints,” SIAM Journal on Control and Optimization, vol. 40, no. 5, pp. 1540–1555, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. A. E. B. Lim and X. Y. Zhou, “Mean-variance portfolio selection with random parameters in a complete market,” Mathematics of Operations Research, vol. 27, no. 1, pp. 101–120, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. S. O. Lozza, E. Angelelli, and A. Bianchi, “Financial applications of bivariate Markov processes,” Mathematical Problems in Engineering, vol. 2011, Article ID 347604, 15 pages, 2011. View at Publisher · View at Google Scholar
  19. G. Wang and Z. Wu, “Mean-variance hedging and forward-backward stochastic differential filtering equations,” Abstract and Applied Analysis, vol. 2011, Article ID 310910, 20 pages, 2011. View at Publisher · View at Google Scholar
  20. J. Xiong and X. Y. Zhou, “Mean-variance portfolio selection under partial information,” SIAM Journal on Control and Optimization, vol. 46, no. 1, pp. 156–175, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. G. Yin and X. Y. Zhou, “Markowitz's mean-variance portfolio selection with regime switching: from discrete-time models to their continuous-time limits,” Institute of Electrical and Electronics Engineers. Transactions on Automatic Control, vol. 49, no. 3, pp. 349–360, 2004. View at Publisher · View at Google Scholar
  22. S. A. Zenios, Financial Optimization, Cambridge University Press, New York, NY, USA, 1993.
  23. Q. Zhang, “Stock trading: an optimal selling rule,” SIAM Journal on Control and Optimization, vol. 40, no. 1, pp. 64–87, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. X. Y. Zhou and D. Li, “Continuous-time mean-variance portfolio selection: a stochastic LQ framework,” Applied Mathematics and Optimization, vol. 42, no. 1, pp. 19–33, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. X. Y. Zhou and G. Yin, “Markowitz's mean-variance portfolio selection with regime switching: a continuous-time model,” SIAM Journal on Control and Optimization, vol. 42, no. 4, pp. 1466–1482, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. F. Black and M. Scholes, “The pricing of options and corporate liabilities,” Journal of Political Economy, vol. 81, no. 3, pp. 637–659, 1973. View at Google Scholar
  27. R. C. Merton, “Theory of rational option pricing,” The Rand Journal of Economics, vol. 4, pp. 141–183, 1973. View at Google Scholar
  28. J. M. Harrison and D. M. Kreps, “Martingales and arbitrage in multiperiod securities markets,” Journal of Economic Theory, vol. 20, no. 3, pp. 381–408, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. J. M. Harrison and S. R. Pliska, “Martingales and stochastic integrals in the theory of continuous trading,” Stochastic Processes and their Applications, vol. 11, no. 3, pp. 215–260, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. R. C. Dalang, A. Morton, and W. Willinger, “Equivalent martingale measures and no-arbitrage in stochastic securities market models,” Stochastics and Stochastics Reports, vol. 29, no. 2, pp. 185–201, 1990. View at Google Scholar · View at Zentralblatt MATH
  31. N. Christopeit and M. Musiela, “On the existence and characterization of arbitrage-free measures in contingent claim valuation,” Stochastic Analysis and Applications, vol. 12, no. 1, pp. 41–63, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. M. H. A. Davis, V. G. Panas, and T. Zariphopoulou, “European option pricing with transaction costs,” SIAM Journal on Control and Optimization, vol. 31, no. 2, pp. 470–493, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. F. Delbaen and W. Schachermayer, “A general version of the fundamental theorem of asset pricing,” Mathematische Annalen, vol. 300, no. 3, pp. 463–520, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. R. J. Elliott, L. Chan, and T. K. Siu, “Option pricing and Esscher transform under regime switching,” Annals of Finance, vol. 1, no. 4, pp. 423–432, 2005. View at Publisher · View at Google Scholar
  35. R. J. Elliott, T. K. Siu, L. Chan, and J. W. Lau, “Pricing options under a generalized Markov-modulated jump-diffusion model,” Stochastic Analysis and Applications, vol. 25, no. 4, pp. 821–843, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. Y. M. Kabanov, “Hedging and liquidation under transaction costs in current markets,” Finance and Stochastics, vol. 3, pp. 237–248, 1999. View at Google Scholar
  37. A. V. Melnikov and Y. G. Petrachenko, “On option pricing in binomial market with transaction costs,” Finance and Stochastics, vol. 9, no. 1, pp. 141–149, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. L. Stettner, “Option pricing in discrete-time incomplete market models,” Mathematical Finance, vol. 10, no. 2, pp. 305–321, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. P. P. Boyle and T. Vorst, “Option replication in discrete time with transactions costs,” The Journal of Finance, vol. 47, no. 1, pp. 271–293, 1992. View at Google Scholar
  40. J. C. Cox, S. A. Ross, and M. Rubinstein, “Option pricing: a simplified approach,” Journal of Financial Economics, vol. 7, no. 3, pp. 229–263, 1979. View at Google Scholar
  41. J. Cvitanic, “Minimizing expected loss of hedging in incomplete and constrained markets,” SIAM Journal on Control and Optimization, vol. 38, no. 4, pp. 1050–1066, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  42. C. Edirisinghe, V. Naik, and R. Uppal, “Optimal replication of options with transactions costs and trading restrictions,” Journal of Financial and Quantitative Analysis, vol. 28, no. 1, pp. 117–138, 1993. View at Publisher · View at Google Scholar
  43. H. E. Leland, “Option pricing and replication with transactions costs,” The Journal of Finance, vol. 40, no. 5, pp. 1283–1301, 1985. View at Publisher · View at Google Scholar
  44. H. Liu, “Optimal consumption and investment with transaction costs and multiple risky assets,” Journal of Finance, vol. 59, no. 1, pp. 289–338, 2004. View at Publisher · View at Google Scholar
  45. E. Jouini and H. Kallal, “Arbitrage in securities markets with short-sales constraints,” Mathematical Finance, vol. 5, no. 3, pp. 197–232, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  46. H. Pham and N. Touzi, “The fundamental theorem of asset pricing with cone constraints,” Journal of Mathematical Economics, vol. 31, no. 2, pp. 265–279, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  47. C. Napp, “The Dalang-Morton-Willinger theorem under cone constraints,” Journal of Mathematical Economics, vol. 39, no. 1-2, pp. 111–126, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  48. Yu. M. Kabanov and D. O. Kramkov, “Nonarbitrage and equivalent martingale measures: a new proof of the Harrison-Pliska theorem,” Probability Theory and Applications, vol. 39, no. 3, pp. 635–640, 1994. View at Publisher · View at Google Scholar
  49. W. Schachermayer, “A Hilbert space proof of the fundamental theorem of asset pricing in finite discrete time,” Insurance: Mathematics & Economics, vol. 11, no. 4, pp. 249–257, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  50. R. J. Elliot and P. E. Kopp, Mathematics of Finance Markets, Springer Verlag, Berlin, Germany, 2004.
  51. S. R. Pliska, Introduction to Mathematical Finance, Blackwell Publishing, Oxford, Uk, 1997.
  52. Y. Kabanov and C. Stricker, “A teachers' note on no-arbitrage criteria,” in Séminaire de Probabilités, XXXV, vol. 1755 of Lecture Notes in Mathematics, pp. 149–152, Springer, Berlin, Germany, 2001. View at Google Scholar · View at Zentralblatt MATH